The beginning of May my PM prescribed oxycodone 10/325 (one every 4 to 6 hrs. ) for me to take instead of the hydrocodone 10/500. (I had been on the hydrocodone for quite a while, and I had a really bad flare of back pain...hence, the change in meds.)
This week, I refilled my prescription for the oxycodone....and my PM now has it at 10/650. (one every 6 to 8 hrs.)...not happy with all of that tylenol. The pharmacy filled it with the Watson brand. Last month, I had the other generic Mallen------. I noticed that the Watson appears stronger. (I had a post regarding this last week).
Anyway, I haven't taken an entire 10/650....only about 3/4 of it....I am afraid of meds....they sometimes don't like me! It seems to work...not out of pain, but it makes life easier...(I know, should take the entire pill)...But, this is my problem. I seem to be developing a headache. This is something I normally do not get.
Could it be the pills? Why didn't I have it last prescription? (I was taking it the same way, sometimes 3/4 of a pill, or the entire pill then (10/325)., depending on my pain levels...
Before I call my PM and tell him about the headache, I wanted to check with the knowledgable people on this board......experience is a good thing. Could the change in manufacturer etc. be the cause of the headache??
My PM knows that I break pills....we've been together for at least 3 1/2 years, and he knows I won't abuse meds. etc, he knows I'd go for less meds., rather than more.
Watson Pharma is a pretty reputable company. I've never had there meds tested, but I'd venture to say that they put more active drug than other compainies like Mall.
Oxycodone can cause headaches. That is a side effect that many people report. It may be that you are getting more oxy from the Watson pill. Or it may be a different filler that is used. Or a combo of both. I take Oxycodone as well and used to get H/A's. That side effect eventually went away.
Ok, I took another pill (oxycodone 10/650) about 4:15 yesterday afternoon. The headache increased....and then I started to get sick to my stomach....very unpleasant....
It's now after 9 Fri. morning. I called my PM doctor at 8 this morning. Explained what was happening, and about the different mfgrs of the pills and the increase in the tylenol in the new med.
They know me there, I have been going there for over 3 years, so they know that I am not making this up....The nurse I spoke with said that they would give the note to my PM as soon as he finished with patients....hope that isn't late this afternoon! Because I am not taking anything else today until he calls. My headache is a bit better this morning, and my stomach is feeling better. My back pain is increasing as the morning goes on, which is to be expected.....so generally, I am not having a great morning. No pity party yet!!! I do unterstand it is difficult for my PM because I have had problems with meds in the past, but we just have to find something that works. I don't understand why he took me off of the 10/325 and put me on the 10/650 oxycodone. The 10/325 seemed to be working, and I didn't have any side effects to it. Maybe it was to cut down on 1 pill a day. I understand that too, but this is not acceptable.
Thanks for letting me rant!!! These boards are so wonderful, people who understand, and great advice.
I don't why your doc would change your medication either. Its not like he changed the Oxy level, just the tylenol. Tell him that you want to go back to the 10/325 and if you feel like you need more tylenol, go buy a bottle and take one.
As far as the H/A, it could be just a different filler that is used between the manufactures. I don't its the increase in tylenol that is doing it. However, H/A's are side effect of Oxy, but I find that a lot depends on the manufacturer
For the nausea, this is a side effect of oxy. I found that Phenegran (Promethazine) works pretty good. Its a little sedating with the oxy, but it works pretty good. You may want to see if your doc would call you in a script of that. Its a good med to have on had.
Thanks for the reply. The PM doctor had me pick up a prescription for the 10/325 oxycodone this afternoon. I've filled it, but still have a little bit of the headache...stomach is almost normal.....I'm scared to take it, but my back is talking me out of that really quick.
As far as taking Phenegran, I can't. It's an antihistimine....and I can't take them, they do the opposite to me....make me swell up...not a pretty sight. I know that sounds strange, but my cousin had the same effect, so I don't feel too bad about it.
I had the pharmacist fill the oxycodone with the same brand I was taking previously...just to be on the safe side.....
The PM dr. seems to think that it's the tylenol...so I'll go along with him. It just seemed strange, start new prescription, and get the h/a and upset stomach......so it has to be the new pills....
Well, I'm off of them, I do appreciate all of your advice...thank you so much.
Will let you know after I take the new (old) meds. to let you know if they are working normally again!!
Hey Sage: FYI, Oxycodone comes without any Tylenol at all. It's Oxy IR and comes in doses of 5, 15, and 30 mg. You could always add your own Tylenol to it, if you wanted. Just wanted to let you know, if the Tylenol is the cause of your upset stomach.
For now, I am basically cutting down the oxycodone 10/325's.....
Taking just enough meds to get by....I was really scared about this the other day.....especially the tylenol..... I'll live with a bit more back pain for a little bit...just want to make sure I'm doing the right thing..
I would like to keep my liver healthy......
The dr's have managed to damage my adrenal glands with all of the sterioid injections etc.....not nice....
My endro dr. said that my adrenals are recovering according to the latest test on them...but in the meantime I still have to take the cortef every day.
Nice how meds can do you damage when they are supposed to help!
Just a thought here but since your body appears to be sensitive to other things like what you stated about the antihistamine,it could be entirely possible that you also have a certain level of sensitivity to tylenol as well.the amount you were taking was lower and maybe kind of still under the radar so to speak/but when it was actually raised,it was no longer under that "radar' and your body just kinda said no way.
this does happen to certain people with the use of tylenol,just like any other meds out there,everyone will not always respond to any given med in the same exact way.
who knows,but if this round with the lower tylenol doesn't help try using just the oxy IR that was mentuioned.I use this too,and it has no tylenol at all just pure oxy.I hope something is found that works without those nasty side effect.geez,some days it feels like life is just one big old side effect for us.good luck and please keep us posted,Marcia
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.
Yes, I do have problems with meds. Have had for many years, it's trial and error. I have been taking the "new" 10/325 oxycodone this week. I have been gradually going from 1/2 a pill to 3/4 of a pill.. and next step will be the entire pill. I know that sounds strange, but for some reason, introducing meds. to my system works better that way. I know that most doctors might not agree with my methods, but I get to the full dose eventually, with less problems. (these are not long term meds....I know you can't cut them)
Yes, in the meantime, I do experience more pain, but I know that is better than a side effect, at least for me.
I have an appt. with my family dr. today, annual physical. He is a fairly new dr., but has been good about referrals etc. so far. I intend to discuss with him some of the things brought up with my visit to the new neurosurgeon. I just don't understand how I brought 3 MRI's in, with results of - far lateral herniation...touching nerve......hypertrophy at a lower level, and a bulge/protrusion at a higher level....and the new neuro says, gee we have to do another MRI (old one was 6 months old)....maybe I'll see something on that that I can help you with.....(like there was nothing on the other MRI's). Sometimes, I get the feeling that it's all about insurance money....
oh well, just have to keep on following the yellow brick road...we'll all get there someday...I sincerely hope. I try not to let myself get too down about it, but geez, this didn't just develope, I fell 3 1/2 years ago....down hard and twisted...herniated C5/6 and had an ACDF 15 months later.... Now I've been trying to get the lower back fixed for over 2 years....(I knew there was a problem there also, but once the neck was fixed, and I stopped meds. for that, I realized how much the lower back was in pain). So I just have to keep going, and hopefully one day they will have the answer for the pain...(like it's not on the MRI's?????!!!!)...
Again, thank you for your reply....I will keep taking the meds. and getting whatever relief I can.